Universidad Complutense de Madrid
E-Prints Complutense

The Fiction of Full BEKK

Impacto

Downloads

Downloads per month over past year



Chang, Chia-Lin and McAleer, Michael (2017) The Fiction of Full BEKK. [ Documentos de Trabajo del Instituto Complutense de Análisis Económico (ICAE); nº 06, 2017, ISSN: 2341-2356 ] (Unpublished)

[img]
Preview
PDF
Creative Commons Attribution Non-commercial Share Alike.

319kB

URLURL Type
https://www.ucm.es/icaeOrganisation


Abstract

The purpose of the paper is to show that univariate GARCH is not a special case of multivariate GARCH, specifically the Full BEKK model, except under parametric restrictions on the off-diagonal elements of the random coefficient autoregressive coefficient matrix, provides the regularity conditions that arise from the underlying random coefficient autoregressive process, and for which the (quasi-) maximum likelihood estimates have valid asymptotic properties under the appropriate parametric restrictions. The paper provides a discussion of the stochastic processes, regularity conditions, and asymptotic properties of univariate and multivariate GARCH models. It is shown that the Full BEKK model, which in practice is estimated almost exclusively, has no underlying stochastic process, regularity conditions, or asymptotic properties.


Item Type:Working Paper or Technical Report
Uncontrolled Keywords:Random coefficient stochastic process, Off-diagonal parametric restrictions, Diagonal and Full BEKK, Regularity conditions, Asymptotic properties, Conditional volatility, Univariate and multivariate models.
Subjects:Social sciences > Economics > Econometrics
JEL:C22, C32, C52, C58
Series Name:Documentos de Trabajo del Instituto Complutense de Análisis Económico (ICAE)
Volume:2017
Number:06
ID Code:40906
Deposited On:23 Jan 2017 09:25
Last Modified:23 Jan 2017 09:25

Origin of downloads

Repository Staff Only: item control page